Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Getting headache. Taking amitriptyline and citalopram. Facing concentration difficulty. Cause and cure?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5445 Questions
Question
weird headl I am a 36 yr old female who has been a health worrier for many years. for example of ive got pins and needles I think ive had a stroke and if I get a headache im convinced im gonna have a massive brain heamorrage! silly I know but I just cant help it. im a mum with 5 children and this is ruinin my life. the doctor has recently put me back on amitriptyline and citalopram and for a while ive had this bizarre sensation in my head constantly where I cant think straight...cannot concentrate and everything seems dreamlike. as aoon as I wake in the mornin ot seems a lot better but its there again
about an hour later until I go to bed. i wondered if it was because I dont drink a lot of fluids and dont really eat properly but also wondered if it could be something to do with my worry or something more serious. I think if I knew what this feeling was then id feel a bit better! hope to hear from you soon.
Posted Fri, 8 Mar 2013 in Headache and Migraines
 
 
Answered by Dr. Sudhir Kumar 23 minutes later
Hi,

Thank you for posting your query.

First of all, I would like to reassure you that your symptoms do not suggest any serious brain disease.

The most likely explanation for your symptoms is indeed anxiety-related. Try to think positively and reduce worrying. Medications such as clonazepam is also useful in reducing anxiety.

Also, if you want complete exclusion of brain disease, a scan such as CT or MRI brain can be done.

Also, please check the thyroid profile and vitamin B12 level (blood tests), as deficiency of either can contribute to similar symptoms.

So, in conclusion, there is no need to worry at present.

Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
 
Follow-up: Getting headache. Taking amitriptyline and citalopram. Facing concentration difficulty. Cause and cure? 22 minutes later
how would I go about having an mri or ct scan done as my doctor knows im a worrier and wouldnt think its appropriate. im at the hospital on monday to see a psychologist for the first time so hoping they will help me. can these symptoms go or get better eventually? I feel its ruining my life.
 
 
Answered by Dr. Sudhir Kumar 33 minutes later
Hi,

Thank you for getting back.

I do not think that you require the CT or MRI brain now, as your symptoms do not suggest any serious brain disease.

You would get better soon with medical treatment and psychologists' counselling.

Best wishes,
Dr Sudhir Kumar Md DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Getting headache. Taking amitriptyline and citalopram. Facing concentration difficulty. Cause and cure? 10 minutes later
thankyou so much. also can the drugs im taking make me feel like this as I do feel they are worse when first start with these. im only recently back on them as ive not long since had a baby and had to come off them and can honestly say ive never felt right since giving birth. im scared this will last forever as I constantly feel anxious and nervous and scared my mind will eventually not be able to take any more and just crack up and leave me without my family.
 
 
Answered by Dr. Sudhir Kumar 47 minutes later
Hi,

Thank you for getting back.

Amitryptiline and citalopram are commonly used for treating depression. However, I feel your problems are related to anxiety. For anxiety, the better drug is clonazepam.

If you have depressive symptoms also, you can take escitalopram alone, and you should avoid amitryptiline as it may cause a lot of side effects.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor